Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On multipliers and order-bounded operators in $ C\sp{\ast} $-algebras


Author: Tage Bai Andersen
Journal: Proc. Amer. Math. Soc. 25 (1970), 896-899
MSC: Primary 46.65
DOI: https://doi.org/10.1090/S0002-9939-1970-0261364-6
MathSciNet review: 0261364
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the selfadjoint multipliers from a sub- $ {C^{\ast}}$-algebra to the bigger $ {C^{\ast}}$-algebra are exactly the order-bounded operators. As a corollary we get a characterization of the relative commutant of a sub- $ {C^{\ast}}$-algebra with unit.


References [Enhancements On Off] (What's this?)

  • [1] J. Dixmier, Les algèbres d'opérateurs dans l'espace hilbertien, Cahiers Scientifiques, fasc. 25, Gauthier-Villars, Paris, 1957. MR 20 #1234. MR 0094722 (20:1234)
  • [2] -, Les $ {C^{\ast}}$-algèbres et leurs représentations, Cahiers Scientifiques, fasc. 29, Gauthier-Villars, Paris, 1964. MR 30 #1404. MR 0171173 (30:1404)
  • [3] B. E. Johnson, An introduction to the theory of centralizers, Proc. London Math. Soc. (3) 14 (1964), 299-320. MR 28 #2450. MR 0159233 (28:2450)
  • [4] R. V. Kadison, Unitary invariants for representations of operator algebras Ann. of Math. (2) 66 (1957), 304-379. MR 19, 665. MR 0089378 (19:665e)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46.65

Retrieve articles in all journals with MSC: 46.65


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0261364-6
Keywords: Multiplier, order-bounded operator, relative commutant
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society